Funny story. I was trying to incorporate some physio exercises and exercise back into my life again but then my doctor adjusted my medication. And now I am so much worse I am back to extreme low functioning. Which will get worse as I taper off this medication. So much for best laid plans.
Such is life. Rest. Recovery. Rest. Recovery. That is the name of the game for the next while.
I’m not experimenting. My doctor is. I was put on SERC for my vertigo which helped it. My doctor then believes I have Meniere’s disease. My neurologist believes also this may very well be possible and is sending me back to the vestibular clinic for more testing and to an ENT again. So perhaps I will have a solid answer soon. Maybe not. It is complicated to diagnose. So who knows?
However, my doctor never ever liked me being on Clonazepam or any medication in the category. Due to its addictive and dependence issues. Even though it is one of the most commonly used medications classes used to manage Meniere’s disease and some types of vertigo because it suppresses the vestibular system and has immensely helped me. But it is a benzodiazepine and doctors do not like them. However, for constant vertigo symptoms like I get, especially dizziness and such, it is extremely beneficial. (Research: Clonazepam in the Pharmacological Treatment
of Vertigo and Tinnitus) The SERC didn’t help with that but did help with making my vertigo bouts less severe and less frequent… but didn’t help with any of my other symptoms. And that is a typical response to it. That is, can help for some symptoms or all, but often just some in some people.
So she decided since the SERC was helping… maybe it would be sufficient by ITSELF. I said, I think it is BOTH helping. But she disagreed. And so I am weening off of the Clonazepam.
I don’t argue. Why not see? Or at the very least, I would see how bad it is without the Clonazepam and that in itself is useful information to me. Besides I don’t like being on a medication and being physically dependent on it either. So she said give it a go. I am giving it a go. However, I was very wary because I know how hellish my vertigo can get. Like some small life to no life at all difference.
So I am down to 2 pills instead of 3. So far I have already had a drop attack. And those are not fun. I do Not want another. That was at 2.5 pills. And now, well, let’s just say back to dizzy all the time and having a really hard time walking in the evening because of the fact it feels like walking on a waterbed… the floor is moving and feels like you fall a good bit every step. So now I need the cane to get around late afternoon and it gets worse from there. And can’t really focus for any real length of time for any part of the day. I need to rest and take extended naps all day long.
So when I go down further… it will be vertigo bouts, drop attacks, extreme nausea. Bed and couch bound. Non-functional. And I really hope I do not injure myself with a drop attack I have been fortunate with most of them. I fall into things, or catch myself last minute before actually falling. Aside from the time I fell down the stairs and fell in the bathroom. Those two times, I couldn’t catch myself. And injuries happened. So wish me luck with that.
But I am determined to do it anyway. Because I am a moron. Or stubborn. Or both. Nevertheless, I get why my doctor wants to so I will. It is just going to be a rough adjustment period of indeterminate time.
Canada, and Alberta specifically, is in its Second Wave so sanitizing is a big thing. I am at high risk so this also means decreasing social contacts again. It means isolating more again. Which likely means I will have to go back on my SAD medication again due to the lack of social contact and isolation. However, less contact means less sanitizing which is good because I am barely capable of getting about right now.
It is freaky though. Things are getting worse than they were in the beginning of all this. It is concerning for those of us with health issues. And worries over our loved ones. And worries over the economy because my spouse and some friends are out of work Now let alone if things get worse.
I have a new fiction book I am finalizing. However, I need to do final edits before I can get it out there. I was aiming for mid-November. I didn’t anticipate medication changes though so now I have no clue when I will be able to get it out. It is the final book in my fantasy series Haven and really wanted to do it this year for sure. I was quite excited to finish the series. But without the ability to focus, concentrate and the extreme dizziness I have to wonder when I will be able to even work on it, let alone complete it. It is extremely frustrating to me. In fact, it infuriates me that my doctor can do this on a whim and there goes the quality of life I had managed to squeeze out. But it infuriates me because I am really frustrated by enduring these symptoms and not being able to do anything 90% of the day. And I find it is making me quite angry. So she is just a target for that insane frustration building up from being laid out again for I have no idea how long.
I am determined to get that book done this year. Damn it. It will just require a whole lot of patience on my part and a lot more time.
As most of you know, writing is my primary coping mechanism. And with the severity of the vestibular symptoms on the rise that becomes extremely difficult to do. And sometimes impossible to do. I may be able to blog in the morning at peak functionality times. But I cannot anticipate if that will continue when I am completely off the medication.
It just so happens that November is NaNoWriMo month which is this thing for writers to compete and write 50k words in a month. We challenge ourselves to do it. I love it. Absolutely love it. And I can’t do it this year. I have had problems lately writing my fiction anyway. Barely getting in any word-count but I thought I would participate anyway for fun, even if this time I would likely not make my goal. Then with the medication change and my downhill slide in functionality it is quite literally impossible. It upsets me really. It is such a interactive thing in the writing community that I love being a part of and now I can’t participate. At all. Maybe it wouldn’t bother me so much if I had any other sort of distraction but I don’t. So it really sucks. People are all excited and chatting about it online. I feel more isolated as a result. Such is life. Missing a year here and there isn’t going to hurt me. Just feels like I am compromising a whole lot right now.
And then with the indefinite delay in my novel release so I can’t even promote it or do a pre-release date even… well, that also totally sucks. From a marketing perspective that is not ideal at all. I am not sure what to do about that. I had a target date and would have started marketing now. You know, getting the word out and such. But I can’t have a deadline if I can’t predict how long it will take me to get it done. So just going to have to deal with that uncertain timeline for now.
So it all around sucks. Not even mentioning the migraine attacks lately. I am in a Mood. Let’s put in that way. A real cranky one. But I’ll get through it. And maybe I will come out the other side with a firm diagnosis one way or the other and a actual treatment plan. That would make all this worth… something